Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a question of Erdős concerning cohesive basic sequences


Authors: D. L. Goldsmith and A. A. Gioia
Journal: Proc. Amer. Math. Soc. 34 (1972), 356-358
MSC: Primary 10C10
DOI: https://doi.org/10.1090/S0002-9939-1972-0294285-5
MathSciNet review: 0294285
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an arbitrary basic sequence $ \mathcal{B}$, set $ V(\mathcal{B}) = \{ \char93 {B_k}\vert k \in {Z^ + }\} $, where $ \char93 {B_k}$ is the number of pairs (a, b) in $ \mathcal{B}$ such that $ ab = k$. It is proved that $ V(\mathcal{B})$ is unbounded if either $ \mathcal{B}$ is cohesive or $ \mathcal{B} \not\subset \mathcal{M}$. The set $ V(\mathcal{B})$ is determined explicitly in these cases.


References [Enhancements On Off] (What's this?)

  • [1] T. B. Carroll and A. A. Gioia, On extended linear functions, Notices Amer. Math. Soc. 18 (1971), 799. Abstract #71T-A161.
  • [2] D. L. Goldsmith and A. A. Gioia, Convolutions of arithmetic functions over cohesive basic sequences, Pacific J. Math. 38 (1971), 391-399. MR 0309841 (46:8946)
  • [3] D. L. Goldsmith, On the density of certain cohesive basic sequences, Pacific J. Math. (to appear). MR 0360510 (50:12958)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10C10

Retrieve articles in all journals with MSC: 10C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0294285-5
Keywords: Basic sequence, cohesive, severance class
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society